Alert archive / New Mexico / Special Weather Statements in 2014
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 26, 2014, 7:21 PM MDT for Union County, New Mexico. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2014, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 26, 2014, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Amarillo radar (KAMA), 203 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3208 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638 WWUS85 KABQ 270121 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 721 PM MDT SAT JUL 26 2014 NMZ530-270200- UNION COUNTY- 721 PM MDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 800 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLAYTON LAKE STATE PARK...OR ABOUT 13 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 5 TO 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SENECA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3668 10304 3643 10320 3656 10339 3670 10332 TIME...MOT...LOC 0121Z 289DEG 5KT 3662 10327 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 26, 5:55 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 26, 5:55 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT SAT JUL 26 2014 .AVIATION... 00Z TAF CYCLE A GREAT DEAL OF CONFLICTING MODEL GUIDANCE FOR THE OVERNIGHT PERIOD LED TO A LOWER CONFIDENCE FORECAST FOR PRECIP ACTIVITY AFTER SUNSET. CURRENTLY...VIGOROUS SLOW-MOVING CONVECTION IN A BROKEN LINE STRUCTURE ALL ALONG THE CENTRAL MT CHAIN TO THE HIGH PLAINS WILL FOCUS THE MAIN AVIATION IMPACT THRU SUNSET. OTHER MORE SCATTERED ACTIVITY IN WESTERN NM WILL DRIFT TO THE NORTHWEST. HOT TEMPS AND DRIER LOW LEVELS WILL FAVOR GUSTY AND ERRATIC OUTFLOW WINDS. THE BIG WILD CARD IS HOW OUTFLOW BOUNDARY INTERACTIONS WILL FORCE CONVECTION THROUGH THE REMAINDER OF THE EVENING AND PERHAPS INTO THE VERY EARLY MORNING HOURS. THE POTENTIAL EXISTS FOR MUCH OF THE AREA ALONG AND NORTH OF I-40 TO SEE AT LEAST SHOWERS THROUGH ABOUT 08Z SO HELD ONTO MANY AREAS OF VCSH. MID LEVEL CLOUDS WILL LINGER BEYOND THIS PERIOD THRU THE MORNING BEFORE THE NEXT ROUND OF CONVECTION FIRES UP ALONG A FRONTAL BOUNDARY SLIDING SOUTHWEST OVER THE PLAINS. THIS ACTIVITY WILL BE LOCALLY STRONG WITH HEAVY RAIN AND GUSTY WINDS...ESPECIALLY IN THE NORTHEAST PLAINS AFTER 20Z. GUYER && .PREV DISCUSSION...348 PM MDT SAT JUL 26 2014... .DISCUSSION... BIG DIFFERENCE IN SUBSIDENCE INVERSION STRENGTH BETWEEN THIS MORNINGS AND YESTERDAY MORNINGS SOUNDING TELLING THE STORY. SIMILAR DEWPOINTS AND SFC HEATING RESULTING IN MUCH MORE CONVECTION TODAY. BETTER/DEEPER MIXING ALSO ALLOWING TEMPERATURES TO RISE A FEW DEGREES ABOVE FRIDAY. CLAYTON JUST HIT 100F BREAKING A DAILY RECORD WITH TUCUMCARI ALREADY UP TO 103F AND ABQ SUNPORT AT 99F. BACKDOOR FRONT STARTING TO PUSH INTO NORTHEAST COLORADO. THIS FRONT WILL BECOME THE FOCUS FOR NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE NORTHERN MOUNTAINS EAST TO THE NORTHEAST HIGHLANDS AND PLAINS SUNDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS LIKELY FROM THE EAST SLOPES OF THE SANGRE DE CRISTOS EASTWARD TO THE TX BORDER AS STORM MOTION IS VERY LIGHT TO NIL AND PWATS IN THE 1.25-1.50" RANGE. ISSUED FLASH FLOOD WATCH FROM THE EAST SLOPES OF THE SANGRES EAST THROUGH THE FAR NORTHEAST HIGHLANDS AND PLAINS. SYNOPTIC SCALE ELY SFC/LOW LEVEL FLOW SUNDAY FORENOON WILL HELP TRANSPORT MOISTURE WEST INTO CENTRAL AND WRN NM AHEAD OF THE FRONT...HELPING TO GET SHOWERS AND STORMS GOING IN THESE AREAS AS WELL. FRONT WILL PLOW THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN EARLY SUNDAY EVENING. A PERIOD OF STRONG EAST WINDS INTO THE MIDDLE RIO GRANDE VALLEY IS LIKELY AN HOUR OR TWO PRIOR TO SUNSET CONTINUING THROUGH AT LEAST MIDNIGHT. LOW LEVEL ELY FLOW CONTINUES TO TRANSPORT LOW LEVEL MOISTURE IN ON MONDAY. MOST SHOWER AND STORM ACTIVITY WILL SHIFT TO AREAS WEST OF THE EASTERN PLAINS. 12Z AND 18Z NAM12 BOTH INDICATING THAT AN MCS WILL DEVELOP OVER THE CENTRAL AND NORTHEAST HIGHLANDS MONDAY EVENING...THEN SLOWLY PROPAGATE EWD MONDAY NIGHT/TUESDAY MORNING. A MORE TYPICAL ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ANTICIPATED TUESDAY AFTERNOON AND EVENING. NO DISCERNIBLE LARGE SCALE FORCING TO HELP THINGS BUT PLENTY OF RESIDUAL MOISTURE AND RELATIVELY LOW HEIGHTS. GFS SHIFTS MOST ACTIVITY TO CENTRAL MOUNTAIN CHAIN EWD WEDNESDAY THROUGH FRIDAY. UPPER HIGH CONTINUES TO DRIFT WWD AND WITH SLY TO SELY SFC FLOW...COULD GET STRONG STORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY THROUGH AT LEAST SATURDAY. 33 && .FIRE WEATHER... STUBBORN UPPER LEVEL HIGH STILL CENTERED OVER NEW MEXICO WITH MONSOON PLUME WEST OF STATE. TODAYS ROUND OF WETTING RAIN TO FAVOR NORTHERN AND WESTERN ZONES. A PATTERN CHANGE WILL BE IN THE WORKS STARTING SUNDAY AS THE UPPER RIDGE AMPLIFIES OVER THE WESTERN STATES...AN UPPER LOW CROSSES THE GREAT LAKES...AND A VIGOROUS BACK DOOR FRONT MOVES THE EASTERN PLAINS. CHANCES FOR PRECIPITATION INCREASE ESPECIALLY NORTH AND EAST. THIS AMPLIFIED PATTERN WILL PERSIST THROUGH THE WORK WEEK SUPPORTING SEVERAL MOIST INTRUSIONS FROM THE EAST AND A GENERAL UPTICK IN THE WETTING RAIN PATTERN. SLOW MOVING THUNDERSTORMS WILL PERSIST ACROSS THE WEST AND NORTH THIS AFTERNOON AND INTO THE EVENING. PRECIPITATION FOOTPRINTS WILL BE RELATIVELY SMALL. OVERNIGHT RH RECOVERIES TO BE GOOD IN THESE AREAS WITH FAIR RECOVERIES OVER PORTIONS OF THE NORTHWEST PLATEAU...THE CENTRAL VALLEYS AND EASTERN HIGHLANDS. SUNDAY WILL BE A MORE ACTIVE DAY AS THE BACK DOOR FRONT MOVES WELL INTO THE NORTHEAST PLAINS AND REACHING THE CENTRAL MOUNTAINS BY LATE MORNING. HEAVY RAIN IS POSSIBLE OVER THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS. GAP WINDS WILL DEVELOP BY MID DAY THEN STRENGTHEN BY LATE AFTERNOON AND EARLY EVENING...USHERING LOW LEVEL MOISTURE INTO THE CENTRAL THEN WESTERN ZONES WITH COOLER TEMPERATURES STATEWIDE. OVERNIGHT RH RECOVERIES TO IMPROVE AS WELL WITH GOOD TO EXCELLENT VALUES MOST LOCATIONS. MOIST LOW LEVEL EAST TO SOUTHEAST WIND PERSISTS ON MONDAY AS THE MONSOON PLUME MOISTENS UP A BIT AND EDGES TO THE EAST...SETTING UP OVER EASTERN ARIZONA AND WESTERN NEW MEXICO. THIS WILL SUPPORTING ANOTHER ROUND OF WETTING RAIN MOST LOCATIONS ON MONDAY...WITH THE EAST CENTRAL PLAINS SEEING THE LEAST ACTIVITY. THE REMAINDER OF THE WORK WEEK WILL STAY RELATIVELY ACTIVE WITH ANOTHER FRONT INTO THE NORTHEAST ON WEDNESDAY AND PERSISTENT MOIST LOW LEVEL FLOW THURSDAY INTO FRIDAY. TEMPERATURES TO REMAIN NEAR NORMAL OR BELOW ACROSS THE EAST. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ515-527-528-530-531. &&
Hazardous weather outlook, Jul 26, 5:35 AM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MDT SAT JUL 26 2014 NMZ501>540-271200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 535 AM MDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FAVOR NORTHERN AND WESTERN NEW MEXICO...ESPECIALLY THE NORTHERN MOUNTAINS AND NORTHEAST. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASE IN STORMS IS EXPECTED SUNDAY...ESPECIALLY IN THE NORTHEASTERN QUADRANT OF NEW MEXICO WHERE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING...SMALL HAIL...AND GUSTY WINDS IN EXCESS OF 50 MPH. ANOTHER INCREASE IN SHOWERS AND STORMS IS THEN EXPECTED DURING THE MIDDLE TO LATTER PARTS OF NEXT WEEK WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO SUBMIT WEATHER REPORTS AND PHOTOS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, Jul 26, 5:55 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 PM MDT SAT JUL 26 2014 NMZ532-270030- EASTERN SAN MIGUEL COUNTY- 555 PM MDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL COUNTY THROUGH 630 PM MDT... AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF VARIADERO...OR ABOUT 27 MILES NORTHEAST OF SANTA ROSA. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN SAN MIGUEL COUNTY NEAR STATE ROAD 104 SOUTH OF VARIADERO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3522 10435 3522 10453 3534 10449 3534 10439 TIME...MOT...LOC 2354Z 015DEG 1KT 3528 10444 CA
Special weather statement, Jul 26, 6:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
632 PM MDT SAT JUL 26 2014
NMZ524-270100-
SOUTH CENTRAL HIGHLANDS-
632 PM MDT SAT JUL 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN VALENCIA...
SOUTHWESTERN TORRANCE AND NORTHEASTERN SOCORRO COUNTIES THROUGH 700
PM MDT...
AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF ABO...OR ABOUT 31 MILES
SOUTHWEST OF ESTANCIA...MOVING WEST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN VALENCIA...EXTREME SOUTHWESTERN TORRANCE AND
NORTHEASTERN SOCORRO COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3421 10651 3443 10655 3447 10651 3447 10628
3432 10625
TIME...MOT...LOC 0031Z 078DEG 10KT 3437 10636
CASpecial weather statement, Jul 26, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 721 PM MDT SAT JUL 26 2014 NMZ530-270200- UNION COUNTY- 721 PM MDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 800 PM MDT... AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CLAYTON LAKE STATE PARK...OR ABOUT 13 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 5 TO 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SENECA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3668 10304 3643 10320 3656 10339 3670 10332 TIME...MOT...LOC 0121Z 289DEG 5KT 3662 10327 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:32 PM MDT | Special Weather Statement | ABQ | Torrance | 28 min |
| Jul 26, 7:45 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 26, 8:11 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Jul 26, 9:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 113 min |
| Jul 27, 12:19 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 116 min |
| Jul 27, 1:17 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 118 min |
| Jul 27, 1:19 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 27, 1:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 27, 1:36 PM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Jul 27, 1:38 PM MDT | Special Weather Statement | ABQ | Catron | 37 min |
| Jul 27, 1:44 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 27, 2:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Jul 27, 2:07 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 113 min |
| Jul 27, 2:11 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Jul 27, 2:23 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 27, 2:25 PM MDT | Special Weather Statement | ABQ | Catron | 35 min |
| Jul 27, 2:45 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 27, 2:53 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 27, 3:13 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Jul 27, 3:35 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jul 27, 3:48 PM MDT | Special Weather Statement | ABQ | Valencia | 27 min |
| Jul 27, 4:03 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Jul 27, 4:11 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 27, 4:19 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Jul 27, 4:46 PM MDT | Flash Flood Warning | ABQ | Colfax | 119 min |
| Jul 27, 5:01 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 27, 5:31 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Jul 27, 5:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 117 min |
Nearby
Special Weather Statements in New Mexico, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.